MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X25

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X25
Catalog Number 04.01.0155
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 10 july 2019: lot 175039: (b)(4) items manufactured and released on 07-mar-2018.Expiration date: 2023-02-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager: based on the provided picture of the explanted devices, the following considerations can be done: one screw is broken at about 1.5cm below the head; the inner screw was removed, presumably during the screw removal; the head of the second screw was broken, presumably during the removal; the baseplate does not show any major signs of damage; no massive bone residuals are visible on the central post; the liner, the glenosphere and the glenosphere screw do not show any signs of damage.No considerations about the event root cause can be done.Clinical evaluation performed by medical affairs director: revision surgery performed 6 months after reverse shoulder arthroplasty in a (b)(6) year old man.Patient general health status, comorbidity and level of activity are unknown.In the images provided, the glenoid component looks tilted, inferior screw is broken and radiolucent area over the central peg is visible.It seem that a caudal to cranial force has been applied to the implant and this caused the tilt of the glenoid baseplate and screw breakage.An unexpected movement of the patient in addition to possible poor bone quality may be the cause of the event.The reason of this failure cannot be determined.Additional implant involved in the event, batch review performed on 10 july 2019: reverse shoulder system 04.01.0164 glenoid polyaxial locking screw - l42 (k170452) lot.174751.Lot 174751: (b)(4) items manufactured and released on 30-jan-2018.Expiration date: 2023-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
After about 5 months from the primary surgery, shoulder revision surgery performed for baseplate mobilization and polyaxial locking screw breakage.The surgeon revised successfully the baseplate, the glenosphere, the liner and the screws.
 
Additional Manufacturer Narrative
On november 27th 2019 we have received the stem and head involved in the complaint.Visual inspection performed by r&d shoulder manager: preliminary investigation confirmed during visual inspection."based on the provided picture of the explanted devices, the following considerations can be made: one screw is broken at about 1.5cm below the head; the inner screw was removed, presumably during the main screw removal; the head of the second screw was broken, presumably during the removal; the baseplate does not show any major signs of damage; no massive bone residuals are visible on the central post; the liner, the glenosphere and the glenosphere screw do not show any signs of damage.No considerations about the event root cause can be made.".

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X25
Common Device Name
GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8830085
Report Number3005180920-2019-00614
Device Sequence Number3294864
Product Code PHX
UDI-Device Identifier07630040706421
UDI-Public07630040706421
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Catalogue Number04.01.0155
Device Lot Number175039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR